MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Model Number 788400
Medical Device Problem Codes Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced edema while using the ureteral stent.It was also stated that the ureteral stent fragmented during use.Unknown what medical intervention was provided for edema.
 
Additional Manufacturer Narrative
The reported event is inconclusive since no sample was returned.A potential root cause for this event could be, "material selection" or "part geometry".The device was used for treatment purposes, however, it is unknown if the device had met relevant specifications or contributed to the reported event.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: ¿ edema ¿ stone formation ¿ peritonitis ¿ extravasation ¿ ureteral reflux ¿ stent dislogdgement, fragmentation, migration, occlusion ¿ fistula formation ¿ loss of renal function ¿ hemorrhage ¿ pain/discomfort ¿ stent encrustation ¿ hydronephrosis ¿ perforation of kidney, renal pelvis, ureter and/or bladder ¿ ureteral erosion ¿ infection ¿ urinary symptoms"."determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient experienced edema while using the ureteral stent.It was also stated that the ureteral stent fragmented during use.It was unknown what medical intervention was provided for edema.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12745832
Report Number1018233-2021-06909
Device Sequence Number11882077
Product Code FAD
UDI-Device Identifier00801741015632
UDI-Public(01)00801741015632
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number788400
Device Catalogue Number788400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown